This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.
 M. Ajtai and Y. Gurevich , Monotone versus positive, Journal of the ACM, vol. 34 (1987), pp. 1004–1015.
 M. Ajtai and Y. Gurevich , Datalog vs first-order logic, Journal of Computer and System Sciences, vol. 49 (1994), pp. 562–58.
 N. Alechina and Y. Gurevich , Syntax vs. semantics on finite structures, Structures in logic and computer science. A selection of essays in honor of A. Ehrenfeucht ( J. Mycielski , G. Rozenberg , and A. Salomaa , editors), LNCS, vol. 1261, Springer-Verlag, 1997, pp. 14–33.
 J. T. Baldwin and O. Lessmann , Amalgamation properties and finite models in Ln-theories, Archive for Mathematical Logic, vol. 41 (2002), pp. 155–167.
 J. T. Baldwin and S. Shelah , Randomness and semigenericity, Transactions of the American Mathematical Society, vol. 349 (1997), pp. 1359–1376.
 J. T. Baldwin and N. Shi , Stable generic structures, Annals of Pure and Applied Logic, vol. 79 (1996), pp. 1–35.
 E. Börger , E. Grädel , and Y. Gurevich , The classical decision problem, Springer-Verlag, 1997.
 C. C. Chang and H. J. Keisler , Model theory, 3rd ed., North-Holland, 1990.
 Z. Chatzidakis , Model theory of finite fields and pseudo-finite fields, Annals of Pure and Applied Logic, vol. 88 (1997), pp. 95–108.
 G. Cherlin , Large finite structures with few types, Algebraic model theory ( B. T. Hart , A. H. Lachlan , and M. A. Valeriote , editors), Kluwer Academic Publishers, 1997, pp. 53–105.
 G. Cherlin and U. Felgner , Homogeneous finite groups, Journal of the London Mathematical Society (2), vol. 62 (2000), pp. 784–794.
 G. Cherlin , L. Harrington , and A. H. Lachian , ℵ0-categorical, ℵ0-stable structures, Annals of Pure and Applied Logic, vol. 28 (1985), pp. 103–135.
 A. Dawar , S. Lindell , and S. Weinstein , Infnitary logic and inductive defnability over fnite structures, Information and Computation, vol. 119 (1994), pp. 160–175.
 H.-D. Ebbinghaus and J. Flum , Finite model theory, Springer-Verlag, 1995.
 R. Fagin , Probabilities on fnite models, The Journal of Symbolic Logic, vol. 41 (1976), pp. 50–58.
 A. Gardiner , Homogeneous graphs, Journal of Combinatorial Theory. Series B., vol. 20 (1976), pp. 94–102.
 E. Grädel and G. McColm , Hierarchies in transitive closure logic, stratifed Datalog and infnitary logic, Annals of Pure and Applied Logic, vol. 77 (1996), pp. 166–199.
 E. Grädel and E. Rosen , On preservation theorems for two-variable logic, Mathematical Logic Quarterly, vol. 45 (1999), pp. 315–325.
 M. Grohe , Existential least fxed-point logic and its relatives, Journal of Logic and Computation, vol. 7 (1997), pp. 205–228.
 Y. Gurevich , Toward logic tailored for computational complexity, Computation and proof theory ( M. M. Richter et al., editors), Lecture Notes in Mathematics, vol. 1104, Springer-Verlag, 1984, pp. 175–216.
 B. Herwig , Extending partial isomorphisms for the small index property of many co-categorical structures, Israel Journal of Mathematics, vol. 107 (1997), pp. 93–123.
 B. Herwig and D. Lascar , Extending partial isomorphisms and the profnite topology on free groups, Transactions of the American Mathematical Society, vol. 352 (2000), pp. 1985–2021.
 W. Hodges , Finite extensions and fnite groups, Models and sets (Aachen, 1983) ( G. H. Müller and M. M. Richter , editors), Lecture Notes in Mathematics, vol. 1103, Springer-Verlag, 1984, pp. 193–206.
 W. Hodges , Model theory, Cambridge University Press, 1993.
 E. Hrushovski , Extending partial isomorphisms of graphs, Combinatorica, vol. 12 (1992), pp. 411–416.
 T. Hyttinen , On stability in finite models, Archive for Mathematical Logic, vol. 39 (2000), pp. 89–102.
 N. Immerman and D. Kozen , Definability with bounded number of bound variables, Information and Computation, vol. 83 (1989), pp. 121–139.
 A. H. Lachlan , Stable finitely homogeneous structures a survey, Algebraic model theory ( B. T. Hart , A. H. Lachlan , and M. A. Valeriote , editors), Kluwer Academic Publishers, 1997, pp. 145–159.
 A. H. Lachlan and A. Tripp , Finite homogeneous 3-graphs, Mathematical Logic Quarterly, vol. 41 (1995), pp. 287–306.
 R. C. Lyndon , An interpolation theorem in the predicate calculus, Pacific Journal of Mathematics, vol. 9 (1959), pp. 129–142.
 R. C. Lyndon , Properties preserved under homomorphism, Pacific Journal of Mathematics, vol. 9 (1959), pp. 143–154.
 D. Macpherson , Finite axiomatizability and theories with trivial algebraic closure, Notre Dame Journal of Formal Logic, vol. 32 (1991), pp. 188–192.
 A. Robinson , Introduction to model theory and to the metamathematics of algebra, North-Holland, 1963.
 E. Rosen , Modal logic over finite structures, Journal of Logic, Language and Information, vol. 6 (1997), pp. 427–439.
 E. Rosen and S. Weinstein , Preservation theorems in finite model theory, Logic and computational complexity ( D. Leivant , editor), LNCS, vol. 960, Springer-Verlag, 1995, pp. 480–502.
 D. Saracino and C. Wood , Homogeneous finite rings in characteristic 2n, Annals of Pure and Applied Logic, vol. 40 (1988), pp. 11–28.
 S. Shelah and J. Spencer , Zero-one laws for sparse random graphs, Journal of the American Mathematical Society, vol. 1 (1988), pp. 97–115.
 A. Stolboushkin , Finite monotone properties, Proceedings of 10th IEEE Symposium on Logic in Computer Science, 1995, pp. 324–330.
 S. Thomas , Theories with finitely many models, The Journal of Symbolic Logic, vol. 51 (1986), pp. 374–376.
 J. S. Wilson , On simple pseudofinite groups, Journal of the London Mathematical Society (2), vol. 51 (1995), pp. 471–490.